Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2017, 5:32 PM EDT for Cherokee County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2017, 5:32 PM EDT (21:32 UTC)
- Expired
- Aug 6, 2017, 6:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 128 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:42 PM EDT | TSTM WND DMG | Ranger, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF LIBERTY CHURCH ROAD AND HIGHWAY 411. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WWUS82 KFFC 062132
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT SUN AUG 6 2017
GAZ012-013-020-021-062200-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
532 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...EASTERN
GORDON...NORTHEASTERN BARTOW AND WESTERN PICKENS COUNTIES UNTIL 600
PM EDT...
At 532 PM EDT...a line of strong thunderstorms was along a line
extending from Sonoraville to near White...and moving northeast at 20
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Canton, White, Waleska, Fairmount, Ranger, Sonoraville, Lake
Arrowhead, Redbud, Folsom, Audubon, Salacoa Valley, Pine Log,
Talmadge, Oakman, Sutallee, Funkhouser and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3460 8471 3459 8470 3459 8468 3458 8468
3458 8465 3455 8465 3455 8460 3425 8445
3415 8468 3446 8488 3461 8483
TIME...MOT...LOC 2132Z 212DEG 19KT 3445 8481 3426 8470
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:24 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 6, 3:24 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 324 PM EDT Sun Aug 6 2017 .SHORT TERM /Tonight through Monday Night/... A weak frontal boundary remains nearly stationary across the Interstate 20 corridor this afternoon. This boundary will begin to slowly push northward overnight, and should finally shift north of the GA/TN line by early tomorrow. A cold front will begin to approach northern GA late Monday. Numerous showers and scattered thunderstorms have developed in the moist and unstable airmass on the south side of the old front. PWATS area currently increasing across the central and southern portions of the CWFA, with values approaching 2". This tropical airmass will continue to creep northward as the boundary also shifts north. An increase in the coverage of storms is likely on Monday. Widespread severe weather is not anticipated through this evening or tomorrow, but strong thunderstorms are likely and an isolated severe thunderstorm is not out of the question. The hi-res reflectivity models are showing some hints of a potential MCS/thunderstorm cluster approaching from the north early Monday morning just ahead of the frontal boundary. The thickness values are hinting at this also. So, have kept the pops a little high across the north overnight. Even if an MCS doesn't develop, do expect thunderstorms along/just ahead of the front. Have bumped the max/min temps up in the blend a degree or two. NListemaa && .LONG TERM /Tuesday through Sunday/... Pattern in the long term period will remain nearly static with broad, long-wave troughing over the eastern CONUS. Westerlies shift a touch north to the TN/KY valley states on Tuesday and remain there thru Sunday. With this in mind, and conformation from 12Z guidance, little change in forecast expected. Diurnally driven convection maximized from 2p to 8p with perhaps slightly greater coverage of TSRA over north GA due to slightly stronger westerlies and more opportunity for lift. Daytime temperatures will be a touch below normal. Tropical Atlantic fairly active this period. Latest guidance from NHC shows only 40pct chance for development for invest 99L west of the Lesser Antilles. 12Z model guidance not as eager to develop this, unlike some previous model runs. Model guidance will likely continue to show significant differences so as always, PLEASE exercise caution when relying on or worse, communicating, forecasts from any single model or single run. Ensemble or model blends will also have variation but are much preferred over a single run of a deterministic model. Will continue to monitor. Previous long term discussion follows. SNELSON PREV LONG TERM DISCUSSION... /issued 340 AM EDT Sun Aug 6 2017/ Extended forecast period continues to look fairly wet and unsettled as the region remains under persistent west to southwesterly upper- level flow. No strong short waves are indicated in the medium range models through the period, but a series of weak waves, weak surface fronts and ample moisture, keep good chance to likely POPs going through the upcoming week. No specific focus for severe weather indicated on any specific day right now, but models are indicating that some weak shear should accompany some of the weak waves. Bigger issue may end up being hydrologic in nature through the week with continued, repeated, rainfall and saturated soils. 20 && .AVIATION... 18Z Update... Numerous showers and a few thunderstorms have developed south of the Interstate 20 corridor early this afternoon. Activity will continue to push north for the next couple of hours and should impact the airfield pretty close to 18z. Showers/thunderstorms will definitely have the potential to be gusty. Models are producing bkn mvfr cigs overnight, breaking up by the late morning. Sct showers/tsra possible again tomorrow afternoon. Winds should remain on the west side. //ATL Confidence...18Z Update... Medium to high confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 72 83 / 40 60 40 60 Atlanta 74 86 73 82 / 40 60 40 60 Blairsville 68 78 67 78 / 60 70 70 60 Cartersville 73 85 71 81 / 50 60 70 60 Columbus 75 90 75 86 / 50 50 30 50 Gainesville 72 83 71 81 / 50 60 60 60 Macon 74 91 74 87 / 40 50 30 50 Rome 73 84 72 82 / 50 60 70 60 Peachtree City 73 87 72 82 / 40 60 40 60 Vidalia 75 92 76 89 / 30 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....SNELSON AVIATION...NListemaa
Hazardous weather outlook, Aug 6, 10:29 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1029 AM EDT Sun Aug 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1029 AM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area this afternoon and evening. Isolated strong to severe thunderstorms are possible. The main hazards will be strong gusty winds, hail and frequent lightning. Heavy rainfall may produce isolated flooding across north Georgia, mainly north of I-20. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 6, 2:24 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN AUG 6 2017
GAZ076-061900-
Jefferson GA-
224 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
300 PM EDT...
At 224 PM EDT...a strong thunderstorm was near Louisville...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Matthews, Stellaville and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8227 3311 8228 3305 8229 3293 8242
3305 8258 3330 8240 3331 8238 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1824Z 219DEG 18KT 3305 8245
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 6, 3:28 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT SUN AUG 6 2017
GAZ059-060-062000-
Putnam GA-Jasper GA-
328 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND SOUTHEASTERN
JASPER COUNTIES UNTIL 400 PM EDT...
At 328 PM EDT...a strong thunderstorm was over Stanfordville, or 10
miles southeast of Monticello...moving north at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eatonton, Rock Eagle 4-H Center, Central Georgia Experiment Stn,
Resseaus Crossroads, Stanfordville, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3318 8339 3318 8346 3316 8360 3317 8361
3343 8354 3346 8339 3330 8331
TIME...MOT...LOC 1928Z 194DEG 20KT 3322 8353
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 6, 3:58 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT SUN AUG 6 2017
GAZ061-073-074-062030-
Washington GA-Baldwin GA-Hancock GA-
358 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN BALDWIN AND HANCOCK COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT...a strong thunderstorm was over Beulah, or 10 miles
northeast of Milledgeville...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sparta, Deepstep, Devereux, Beulah, Underwood, Shoulderbone, Linton,
Culverton, Mayfield, Hamburg State Park and Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3293 8306 3295 8308 3296 8310 3312 8320
3340 8305 3340 8282 3337 8282 3336 8280
3333 8280 3333 8279 3332 8280 3331 8278
3327 8278 3325 8275
TIME...MOT...LOC 1958Z 219DEG 16KT 3315 8307
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 6, 4:29 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT SUN AUG 6 2017
GAZ074>076-062100-
Jefferson GA-Washington GA-Glascock GA-
429 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
WASHINGTON AND GLASCOCK COUNTIES UNTIL 500 PM EDT...
At 429 PM EDT...a strong thunderstorm was near Warthen, or near
Sandersville...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Gibson, Tennille, Avera, Mitchell, Edge Hill, Edgehill,
Downs, Agricola, Warthen and Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3292 8281 3304 8295 3324 8275 3332 8259
3313 8248
TIME...MOT...LOC 2029Z 219DEG 29KT 3305 8281
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 6, 4:56 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT SUN AUG 6 2017
GAZ012-019-020-062130-
Gordon GA-Bartow GA-Floyd GA-
456 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GORDON...NORTHERN
BARTOW AND EASTERN FLOYD COUNTIES UNTIL 530 PM EDT...
At 456 PM EDT...a strong thunderstorm was near Kingston, or 12 miles
east of Rome...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Cartersville, Calhoun, Adairsville, White, Kingston,
Plainville, Cassville, Shannon, Fairmount, Ranger, Sonoraville,
Pinson, Redbud, Folsom, Pine Log and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3455 8488 3451 8465 3448 8466 3446 8465
3444 8466 3436 8465 3435 8465 3430 8466
3416 8506 3427 8516
TIME...MOT...LOC 2056Z 232DEG 34KT 3429 8496
WIND...40MPHSpecial weather statement, Aug 6, 5:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT SUN AUG 6 2017
GAZ012-013-020-021-062200-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
532 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...EASTERN
GORDON...NORTHEASTERN BARTOW AND WESTERN PICKENS COUNTIES UNTIL 600
PM EDT...
At 532 PM EDT...a line of strong thunderstorms was along a line
extending from Sonoraville to near White...and moving northeast at 20
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Canton, White, Waleska, Fairmount, Ranger, Sonoraville, Lake
Arrowhead, Redbud, Folsom, Audubon, Salacoa Valley, Pine Log,
Talmadge, Oakman, Sutallee, Funkhouser and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3460 8471 3459 8470 3459 8468 3458 8468
3458 8465 3455 8465 3455 8460 3425 8445
3415 8468 3446 8488 3461 8483
TIME...MOT...LOC 2132Z 212DEG 19KT 3445 8481 3426 8470
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:24 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 6, 3:28 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
| Aug 6, 3:58 PM EDT | Special Weather Statement | FFC | Hancock | 32 min |
| Aug 6, 4:29 PM EDT | Special Weather Statement | FFC | Glascock, Washington | 31 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 28 min |
| Aug 6, 4:56 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 34 min |
| Aug 6, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 27 min |
| Aug 6, 5:59 PM EDT | Special Weather Statement | FFC | Cherokee, Gilmer, Murray, Pickens | 46 min |
| Aug 6, 7:10 PM EDT | Special Weather Statement | FFC | Floyd | 35 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.